Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 165, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 12, 2008, 12:21 PM CDT for Story County, Iowa. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 12:21 PM CDT (17:21 UTC)
- Expired
- Jun 13, 2008, 3:46 AM CDT
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Story County, IA
The radar
The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Skunk River near Ames W Riverside Rd (AMEI4). The gauge peaked at 14.23 ft at Jun 12, 2008, 5:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 16 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05470000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 12, 3:40 AM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 3:40 AM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 AM CDT THU JUN 12 2008 .DISCUSSION... A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL MOVE SLOWLY EAST OVER THE NEXT 24 TO 36 HOURS. THERE ARE A COUPLE OF SHORT WAVES ROTATING AROUND THIS FEATURE WHICH WILL MOVE ACROSS THE CWA. THIS SHOULD KEEP SCATTERED SHOWERS AND THUNDERSTORMS GOING OVER THE CWA THROUGH THE MORNING. WITH THE UPPER LEVEL TROUGH STILL TO THE WEST AND THE SURFACE FRONT STILL IN WESTERN IOWA...WE COULD SEE ANOTHER ACTIVE WEATHER DAY...MAINLY ACROSS THE EASTERN PORTION OF THE CWA. A LOT OF THIS WILL DEPEND ON HOW QUICKLY WE CAN CLEAR OUT AND WARM UP. THIS SYSTEM IS VERY COLD...IN FACT IT HAD PRODUCED SNOW IN THE HIGH PLAINS. THUS FOR CENTRAL IOWA...WE ARE SEEING A LOT OF STRATUS DEVELOPING. WITH THE SYSTEM BEING AS DYNAMIC AS IT IS I THINK WE WILL BREAK OUT OF THE STRATUS BY EARLY AFTERNOON AND STORMS SHOULD RE-FIRE ALONG THE FRONT...WHICH SHOULD BE OVER THE FAR EASTERN CWA. BEYOND TODAY...THE SYSTEM PULLS OFF AND THE FRONTAL BOUNDARY LAGS BEHIND BUT SHOULD BE SOUTH OF IOWA MAKING FOR A DRY DAY FRIDAY WITH STILL SEASONABLY COOL TEMPERATURES. WE WARM UP ON SATURDAY AND REMAIN DRY. ON SUNDAY HOWEVER... ALL MODELS STILL SUGGESTING A SHORTWAVE PASSING ACROSS THE CWA SUNDAY BUT THIS SHOULD BE MORE PROGRESSIVE THUS WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED... THOUGH LOCALLY HEAVY RAIN MAY OCCUR. LITTLE CHANGE MADE TO TEMPS. && .AVIATION...12/12Z A COLD FRONT BISECTS THE STATE AT 12Z. THE FRONT WILL SLOWLY MOVE EAST TODAY AND BE ALONG AN ALO TO LWD LINE BY 20Z. SCT SHRA/TSRA WILL MOVE ACROSS THE CWA THIS MORNING BEFORE A BRIEF BREAK. SCT STRONG TSRA ARE XPCTD ALONG/AHEAD OF THE FRONT THIS AFTN AROUND PEAK HTG AND MOVING OUT OF THE TAF SITES EARLY EVENING. LINGERING SHOWERS/STORMS MAY PERSIST EAST THROUGH 06Z. MVFR/LCL IFR COND XPCTD THROUGH THE MORNING AND LATER AFTN. VFR/MVFR COND XPCTD DURING THE EARLY AFTN. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ADAIR-ADAMS- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MADISON-MARSHALL- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-TAYLOR-UNION- WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM/LONG TERM/AVIATION...FAB
Hazardous weather outlook, Jun 12, 7:18 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 718 AM CDT THU JUN 12 2008 IAZ073>075-083>086-094>097-131100- WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 718 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF THE SOUTHEAST PORTION OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. AN ISOLATED STORM MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE STRONG TO SEVERE. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL WILL STILL BE LIKELY WITH ANY STORM. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY FRIDAY. A BETTER CHANCE FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>072-081- 082-092-093-131100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-RINGGOLD- 718 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. AN ISOLATED STORM MAY BE SEVERE SOUTH OF HIGHWAY 34 WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAINFALL IS LIKELY WITH ANY STORM. AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON MAINLY EAST OF INTERSTATE 35. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY FRIDAY. A BETTER CHANCE FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FAB
In the hours before
Local storm report, Jun 12, 7:54 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
754 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM FLASH FLOOD 3 WSW DOW CITY 41.91N 95.55W
06/11/2008 CRAWFORD IA LAW ENFORCEMENT
WATER OVER HIGHWAY 30 BETWEEN DOW CITY AND
DUNLAP...POSSIBLY FROM THE BOYER RIVER. FROM CRAWFORD
COUNTY SHERIFF.
0759 AM TSTM WND GST BEDFORD 40.67N 94.72W
06/11/2008 M65.00 MPH TAYLOR IA MESONET
RWIS REPORT.
0830 AM HEAVY RAIN SW GRAVITY 40.76N 94.75W
06/11/2008 M1.00 INCH TAYLOR IA TRAINED SPOTTER
ONE INCH OF RAIN IN THE PAST 30 MINUTES.
0905 AM FLASH FLOOD 2 WSW DOW CITY 41.92N 95.53W
06/11/2008 CRAWFORD IA LAW ENFORCEMENT
CRAWFORD COUNTY SHERIFF REPORTED HIGHWAY 30 CLOSED 2
MILES WEST SOUTHWEST OF DOW CITY DUE TO FLASH FLOODING.
0915 AM FLASH FLOOD BEDFORD 40.67N 94.72W
06/11/2008 TAYLOR IA EMERGENCY MNGR
1.75 INCHES OF RAIN REPORTED IN LESS THAN ONE HOUR
CAUSING EXTENSIVE STREET FLOODING IN BEDFORD. MORE THAN 6
INCHES OF WATER FLOWING THROUGH STREETS ALMOST CROSSING
HIGHWAY 148.
0930 AM LIGHTNING CURLEW 42.98N 94.74W
06/11/2008 PALO ALTO IA BROADCAST MEDIA
*** 1 FATAL *** MAN KILLED IN YARD NEAR HOUSE. FROM KICD
RADIO.
0743 PM TSTM WND DMG 1 SSW WALLINGFORD 43.30N 94.80W
06/11/2008 EMMET IA EMERGENCY MNGR
16 TO 18 INCH DIAMETER TREE DOWN.
0743 PM TSTM WND DMG 2 S WALLINGFORD 43.29N 94.80W
06/11/2008 EMMET IA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. 2 OUT-BUILDINGS DESTROYED.
0750 PM TORNADO 3 NNW DOW CITY 41.97N 95.52W
06/11/2008 CRAWFORD IA LAW ENFORCEMENT
0800 PM TORNADO 4 S BUCK GROVE 41.86N 95.40W
06/11/2008 CRAWFORD IA LAW ENFORCEMENT
0818 PM HEAVY RAIN LAURENS 42.85N 94.85W
06/11/2008 M0.00 INCH POCAHONTAS IA TRAINED SPOTTER
1.5 TO 2 INCHES OF RAIN.
0827 PM TSTM WND DMG 4 ESE ARMSTRONG 43.38N 94.40W
06/11/2008 KOSSUTH IA TRAINED SPOTTER
1 1/2 FOOT DIAMTER ASH TREE DOWN.
0832 PM TSTM WND GST HALBUR 42.01N 94.97W
06/11/2008 E75.00 MPH CARROLL IA EMERGENCY MNGR
0835 PM TSTM WND DMG 4 W CARROLL 42.08N 94.94W
06/11/2008 CARROLL IA EMERGENCY MNGR
POWER POLES DOWN AND THE INTERSECTION OF IVY AVENUE AND
HIGHWAY 30.
0838 PM TSTM WND GST CARROLL 42.07N 94.86W
06/11/2008 M61.00 MPH CARROLL IA MESONET
0840 PM TSTM WND GST 1 S ARCADIA 42.07N 95.04W
06/11/2008 E70.00 MPH CARROLL IA TRAINED SPOTTER
0840 PM TSTM WND GST 2 E ARCADIA 42.09N 95.00W
06/11/2008 E60.00 MPH CARROLL IA TRAINED SPOTTER
0845 PM TSTM WND DMG CARROLL 42.07N 94.86W
06/11/2008 CARROLL IA TRAINED SPOTTER
2 TREES DOWN.
0852 PM TSTM WND DMG 5 NNE CARROLL 42.14N 94.82W
06/11/2008 CARROLL IA TRAINED SPOTTER
14 TO 16 INCH DIAMETER TREE DOWN.
0900 PM FLASH FLOOD 1 S MALLARD 42.93N 94.68W
06/11/2008 PALO ALTO IA LAW ENFORCEMENT
WATER REPORTED TO BE OVER HIGHWAY 4 SOUTH OF MALLARD.
0903 PM HEAVY RAIN 4 E ARMSTRONG 43.39N 94.40W
06/11/2008 M1.46 INCH KOSSUTH IA TRAINED SPOTTER
0926 PM HAIL 1 SE FARNHAMVILLE 42.26N 94.40W
06/11/2008 M0.88 INCH WEBSTER IA TRAINED SPOTTER
0940 PM TSTM WND DMG 5 SE BUFFALO CENTER 43.34N 93.88W
06/11/2008 WINNEBAGO IA EMERGENCY MNGR
MULTIPLE TREES DOWN...SHED DESTROYED...GARAGE
DAMAGED...TREE AGAINST HOME.
0954 PM TSTM WND GST 1 E GRAND JUNCTION 42.03N 94.22W
06/11/2008 E65.00 MPH GREENE IA EMERGENCY MNGR
0956 PM HAIL 3 ESE DANA 42.08N 94.19W
06/11/2008 M1.00 INCH GREENE IA EMERGENCY MNGR
0956 PM HAIL JAMAICA 41.85N 94.31W
06/11/2008 M0.88 INCH GUTHRIE IA EMERGENCY MNGR
0957 PM FLASH FLOOD FORT DODGE 42.51N 94.18W
06/11/2008 WEBSTER IA TRAINED SPOTTER
STREET FLOODING IN FORT DODGE. WATER UP TO 6 INCHES DEEP
STANDING ON LOW LYING PORTIONS OF HWY 7 NEAR FORT DODGE.
1000 PM HEAVY RAIN ATLANTIC 41.40N 95.01W
06/11/2008 M3.18 INCH CASS IA CO-OP OBSERVER
1014 PM TSTM WND DMG 4 S OGDEN 41.98N 94.03W
06/11/2008 BOONE IA LAW ENFORCEMENT
LARGE TREE DOWN ACROSS HIGHWAY 169...UNMOVABLE
1020 PM FLASH FLOOD ATLANTIC 41.40N 95.01W
06/11/2008 CASS IA LAW ENFORCEMENT
SIGNIFICANT URBAN FLOODING IN THE TOWN OF ATLANTIC. 25 TO
30 INTERSECTIONS ARE COVERED WITH WATER...SEVERAL WITH
WAIST HIGH WATER. THIS IS MAINLY DUE TO THE OVERFLOW OF
THE BULL CREEK.
1020 PM FLASH FLOOD 4 S ATLANTIC AIRPORT 41.35N 95.06W
06/11/2008 CASS IA LAW ENFORCEMENT
WATER OVER THE INTERSECTION OF LANSING ROAD AND HIGHWAY
6.
1020 PM TSTM WND DMG KAMRAR 42.39N 93.73W
06/11/2008 HAMILTON IA LAW ENFORCEMENT
LARGE TREE LIMBS AND POWER LINES DOWN
1020 PM TSTM WND DMG STANHOPE 42.29N 93.79W
06/11/2008 HAMILTON IA LAW ENFORCEMENT
POWERLINES DOWN
1023 PM TSTM WND GST DUNCOMBE 42.47N 94.00W
06/11/2008 E75.00 MPH WEBSTER IA LAW ENFORCEMENT
1023 PM HAIL S DUNCOMBE 42.47N 94.00W
06/11/2008 E1.50 INCH WEBSTER IA LAW ENFORCEMENT
WALNUT SIZE HAIL
1026 PM TSTM WND DMG 3 S BLAIRSBURG 42.44N 93.64W
06/11/2008 HAMILTON IA LAW ENFORCEMENT
LARGE TREE AND BUILDINGS DOWN ALONG WITH HOUSE DAMAGE.
1026 PM TSTM WND DMG 5 N JEWELL 42.38N 93.64W
06/11/2008 HAMILTON IA AMATEUR RADIO
TREE DAMAGE. LARGE BRANCHES TORN AWAY FROM TREE.
1027 PM HEAVY RAIN GOWRIE 42.28N 94.29W
06/11/2008 M1.70 INCH WEBSTER IA TRAINED SPOTTER
1030 PM FLASH FLOOD 3 E CARROLL AIRPORT 42.04N 94.73W
06/11/2008 CARROLL IA LAW ENFORCEMENT
WATER OVER TIMBER AVENUE JUST SOUTH OF GLIDDEN.
1030 PM FLASH FLOOD 6 SSW CARROLL AIRPORT 41.97N 94.82W
06/11/2008 CARROLL IA LAW ENFORCEMENT
WATER ACROSS OLYMPIC ROAD JUST SOUTH OF WILLEY.
1030 PM TSTM WND GST 3 N STORY CITY 42.24N 93.59W
06/11/2008 E60.00 MPH HAMILTON IA FIRE DEPT/RESCUE
FROM RANDALL FIRE DEPARTMENT
1034 PM TSTM WND GST RANDALL 42.24N 93.60W
06/11/2008 E60.00 MPH HAMILTON IA TRAINED SPOTTER
1035 PM TSTM WND DMG 1 SE WILLIAMS 42.48N 93.53W
06/11/2008 HAMILTON IA LAW ENFORCEMENT
HOG CONFINEMENT BUILDING DESTROYED
1035 PM TSTM WND DMG 2 N AMES 42.05N 93.63W
06/11/2008 STORY IA LAW ENFORCEMENT
POWER LINES DOWN
1036 PM HEAVY RAIN GLIDDEN 42.06N 94.73W
06/11/2008 M2.50 INCH CARROLL IA FIRE DEPT/RESCUE
FROM GLIDDEN FIRE DEPARTMENT
1039 PM FLASH FLOOD 6 NNW PANORA 41.76N 94.42W
06/11/2008 GUTHRIE IA EMERGENCY MNGR
WATER OVER 170TH STREET BETWEEN QUAIL AVE AND REDWOOD
AVE.
1043 PM FLASH FLOOD 3 S JAMAICA 41.81N 94.30W
06/11/2008 GUTHRIE IA EMERGENCY MNGR
WATER OVER 140TH STREET JUST EAST OF WOOD ROAD.
1045 PM TORNADO 2 N ALDEN 42.54N 93.38W
06/11/2008 HARDIN IA TRAINED SPOTTER
BRIEF TORNADO
1050 PM TSTM WND DMG STORY CITY 42.19N 93.59W
06/11/2008 STORY IA LAW ENFORCEMENT
POWER LINES DOWN
1055 PM TSTM WND GST 3 S IOWA FALLS 42.47N 93.27W
06/11/2008 M69.00 MPH HARDIN IA AWOS
1100 PM FLASH FLOOD WESLEY 43.09N 93.99W
06/11/2008 KOSSUTH IA LAW ENFORCEMENT
EXTENSIVE FLOODING REPORTED IN WESLEY BLOCKING ACCESS TO
THE AREA.
1100 PM FLASH FLOOD 5 N ALGONA 43.15N 94.23W
06/11/2008 KOSSUTH IA LAW ENFORCEMENT
BLACK CAT CREEK WAS FLOWING OVER HIGHWAY 169. HIGHWAY 169
WAS ALSO UNDER WATER BETWEEN BURT AND BANCROFT.
1100 PM FLASH FLOOD 3 SW ADAIR 41.47N 94.69W
06/11/2008 ADAIR IA CO-OP OBSERVER
COUNTY ROAD G30 CLOSED DUE TO WATER OVER ROAD BETWEEN
ADAIR AND ANITA.
1103 PM TSTM WND GST GENEVA 42.68N 93.13W
06/11/2008 E70.00 MPH FRANKLIN IA TRAINED SPOTTER
6 TO 7 INCH TREE BRANCHES DOWN
1118 PM FLASH FLOOD LAURENS 42.85N 94.85W
06/11/2008 POCAHONTAS IA LAW ENFORCEMENT
EXTENSIVE STREET FLOODING STOPPING TRAVEL AND WATER
BACKING UP INTO BASEMENTS.
1120 PM FLASH FLOOD 2 W DALLAS CENTER 41.68N 94.02W
06/11/2008 DALLAS IA EMERGENCY MNGR
WATER FLOWING OVER HIGHWAY 44.
1139 PM HEAVY RAIN CLARION 42.73N 93.73W
06/11/2008 M1.50 INCH WRIGHT IA TRAINED SPOTTER
1145 PM HEAVY RAIN WOODWARD 41.86N 93.92W
06/11/2008 M2.20 INCH DALLAS IA AMATEUR RADIO
1200 AM FLASH FLOOD SLATER 41.88N 93.68W
06/12/2008 STORY IA LAW ENFORCEMENT
STREET FLOODING WAS REPORTED IN SLATER.
1200 AM FLASH FLOOD STORY CITY 42.19N 93.59W
06/12/2008 STORY IA LAW ENFORCEMENT
STREET FLOODING WAS REPORTED IN STORY CITY.
1220 AM FLASH FLOOD 3 WSW MINBURN 41.73N 94.09W
06/12/2008 DALLAS IA EMERGENCY MNGR
4 TO 5 INCHES OF WATER FLOWING OVER THE ROAD.
1226 AM FLASH FLOOD 3 S MADRID 41.83N 93.82W
06/12/2008 DALLAS IA LAW ENFORCEMENT
5 INCHES OF WATER OVER HIGHWAY 17.
1242 AM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
06/12/2008 MARSHALL IA LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED. MANY STREETS IN
MARSHALLTOWN FLOODED. ALSO WATER OVER HIGHWAY 146 SOUTH
OF LEGRAND.
1242 AM FLASH FLOOD 2 S MADRID 41.85N 93.82W
06/12/2008 DALLAS IA NWS EMPLOYEE
RUNNING WATER OVER HIGHWAY 17.
0105 AM FLASH FLOOD 2 SSE AMES AIRPORT 41.97N 93.61W
06/12/2008 STORY IA LAW ENFORCEMENT
WATER WAS REPORTED 2 TO 3 FEET DEEP OVER PARTS OF HWY 69
SOUTH OF AMES.
0109 AM FLASH FLOOD 1 W DALLAS CENTER 41.68N 94.00W
06/12/2008 DALLAS IA EMERGENCY MNGR
4 INCHES OF WATER FLOWING OVER HIGHWAY 44...100 YDS LONG.
0110 AM FLASH FLOOD 1 W GRANGER 41.76N 93.84W
06/12/2008 DALLAS IA EMERGENCY MNGR
WATER OVER THE RAOD ON COUNTY ROAD F31.
0113 AM HEAVY RAIN MAXWELL 41.89N 93.40W
06/12/2008 M1.50 INCH STORY IA CO-OP OBSERVER
0117 AM FLASH FLOOD DES MOINES 41.58N 93.62W
06/12/2008 POLK IA EMERGENCY MNGR
COURT AVENUE FLOODED. MANHOLE COVERS BEING DESCRIBED AS
GYSERS
0142 AM FLASH FLOOD WEBSTER CITY 42.46N 93.82W
06/12/2008 HAMILTON IA LAW ENFORCEMENT
STREET FLOODING WAS REPORTED.
0148 AM HEAVY RAIN NW GOWRIE 42.28N 94.29W
06/12/2008 M1.75 INCH WEBSTER IA TRAINED SPOTTER
0207 AM FLASH FLOOD NORTHWOOD 43.44N 93.22W
06/12/2008 WORTH IA LAW ENFORCEMENT
STREET FLOODING WAS REPORTED.
0210 AM FLASH FLOOD E GILBERT 42.11N 93.64W
06/12/2008 STORY IA LAW ENFORCEMENT
WATER WAS OVER THE ROAD AT 170TH AND 530TH.
0220 AM FLASH FLOOD 10 N CORNING 41.14N 94.72W
06/12/2008 ADAMS IA LAW ENFORCEMENT
WATER WAS REPORTED OVER NUMEROUS CROSS ROADS WITH 110TH
STREET ACROSS THE NORTHERN PORTION OF THE COUNTY.
0232 AM FLASH FLOOD 5 NNW PATTERSON 41.42N 93.90W
06/12/2008 MADISON IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 6 TO 8 INCHES OF WATER FLOWING
OVER THE 2800TH BLOCK OF THE CUMMING ROAD.
0233 AM FLASH FLOOD WATERLOO 42.49N 92.35W
06/12/2008 BLACK HAWK IA LAW ENFORCEMENT
HEAVY RAIN WAS OVERWHELMING THE PUMPING CAPABILITIES IN
MANY AREAS OF THE CITY...AND STREET FLOODING WAS
REPORTED.
0334 AM FLOOD GUTHRIE CENTER 41.68N 94.50W
06/12/2008 GUTHRIE IA EMERGENCY MNGR
SOUTH RACCOON RIVER OUT OF ITS BANKS WITH FLOODING IN
CITY. SANDBAGGING HAS STARTED NEAR WATER PLANT...CITY
WELLS...POOLS...AND MUNICIPAL GAS FACILITIES.
0339 AM FLASH FLOOD 5 NNW PATTERSON 41.42N 93.90W
06/12/2008 MADISON IA LAW ENFORCEMENT
WATER OVER ROAD AT 2800 BLOCK OF CUMMING ROAD.
0448 AM FLOOD DES MOINES 41.58N 93.62W
06/12/2008 POLK IA LAW ENFORCEMENT
ONE FOOT OF WATER OVER THE ROAD AT NW 6TH DRIVE...BETWEEN
NW 49TH AND NW 51ST.
0454 AM FLASH FLOOD 1 E TRAER 42.19N 92.45W
06/12/2008 TAMA IA LAW ENFORCEMENT
WATER OVER HIGHWAY 8 EAST OF TRAER.
0455 AM FLASH FLOOD MONTOUR 41.98N 92.72W
06/12/2008 TAMA IA LAW ENFORCEMENT
FLOODING CAUSING EVACUATIONS IN TOWN.
0509 AM FLASH FLOOD 4 SW MENLO 41.48N 94.45W
06/12/2008 ADAIR IA LAW ENFORCEMENT
WATER OVER THE BRIDGE ON HIGHWAY 25 JUST SOUTH OF I80.
&&
MS JUN 08Local storm report, Jun 12, 7:55 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD WATERLOO 42.49N 92.35W
06/12/2008 BLACK HAWK IA EMERGENCY MNGR
2 TO 3 FEET OF WATER STANDING IN WATERLOO NEAR SYCAMORE
AREA. WATER ALSO OVER PORTIONS OF BLACK HAWK ROAD.
&&
KJLocal storm report, Jun 12, 8:00 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
800 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM HEAVY RAIN 3 S MANNING 41.87N 95.05W
06/12/2008 M3.10 INCH CARROLL IA TRAINED SPOTTER
RAINFALL TOTAL FROM LAST NIGHT.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:12 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 48 min |
| Jun 11, 7:29 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 46 min |
| Jun 11, 7:39 PM CDT | Tornado Warning | DMX | Crawford | 18 min |
| Jun 11, 7:41 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 44 min |
| Jun 11, 7:53 PM CDT | Tornado Warning | DMX | Crawford | 52 min |
| Jun 11, 7:59 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 11, 8:02 PM CDT | Tornado Warning | DMX | Sac | 28 min |
| Jun 11, 8:08 PM CDT | Flash Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 11, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 48 min |
| Jun 11, 8:15 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 45 min |
| Jun 11, 8:17 PM CDT | Tornado Warning | DMX | Audubon, Carroll | 43 min |
| Jun 11, 8:26 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 8:31 PM CDT | Tornado Warning | DMX | Carroll | 29 min |
| Jun 11, 8:33 PM CDT | Tornado Warning | DMX | Kossuth | 42 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 27 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 57 min |
| Jun 11, 8:52 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 11, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 46 min |
| Jun 11, 8:59 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 31 min |
| Jun 11, 9:06 PM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 50 min |
| Jun 11, 9:12 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 11, 9:16 PM CDT | Flash Flood Warning | DMX | Audubon, Carroll, Cass | 6 hr |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 42 min |
| Jun 11, 9:33 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Worth | 6 hr |
| Jun 11, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 40 min |
| Jun 11, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 38 min |
| Jun 11, 9:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 36 min |
| Jun 11, 9:55 PM CDT | Flash Flood Warning | DMX | Adair, Greene, Guthrie, Webster | 6 hr |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 48 min |
| Jun 11, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 44 min |
| Jun 11, 10:02 PM CDT | River Flood Warning | DMX | Humboldt | 13 hr |
| Jun 11, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 39 min |
| Jun 11, 10:26 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Story | 49 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 43 min |
| Jun 11, 10:34 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Story, Wright | 6 hr |
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 52 min |
| Jun 11, 11:01 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 44 min |
| Jun 11, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 56 min |
| Jun 11, 11:08 PM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 11, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 29 min |
| Jun 11, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 55 min |
| Jun 11, 11:27 PM CDT | Flash Flood Warning | DMX | Adams | 6 hr |
| Jun 12, 12:08 AM CDT | River Flood Warning | DMX | Cass | 21 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 6 hr |
| Jun 12, 12:23 AM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 12, 12:28 AM CDT | Flash Flood Warning | DMX | Madison | 6 hr |
| Jun 12, 1:28 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| Jun 12, 2:26 AM CDT | Areal Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 12, 3:06 AM CDT | Areal Flood Warning | DMX | Kossuth | 6 hr |
| Jun 12, 3:22 AM CDT | Areal Flood Warning | DMX | Audubon, Carroll, Cass | 5 hr |
| Jun 12, 3:50 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 6 hr |
| Jun 12, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 40 min |
| Jun 12, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie | 23 min |
| Jun 12, 5:30 AM CDT | Areal Flood Warning | DMX | Adams | 3 hr |
| Jun 12, 6:26 AM CDT | Areal Flood Warning | DMX | Madison | 3 hr |
| Jun 12, 7:00 AM CDT | Areal Flood Warning | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 26 more | 12 hr |
| Jun 12, 9:39 AM CDT | River Flood Warning | DMX | Decatur | 34 hr |
| Jun 12, 1:13 PM CDT | River Flood Warning | DMX | Lucas | 38 hr |
| Jun 12, 1:27 PM CDT | River Flood Warning | DMX | Polk | 14 hr |
| Jun 12, 3:04 PM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Jun 12, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 29 min |
| Jun 12, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 27 min |
| Jun 12, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 28 min |
| Jun 12, 3:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 27 min |
| Jun 12, 4:21 PM CDT | Tornado Warning | DMX | Appanoose, Davis | 39 min |
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 34 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 32 min |
| Jun 12, 4:57 PM CDT | Tornado Warning | DMX | Davis | 48 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 39 min |
| Jun 12, 5:19 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 12 hr |
| Jun 12, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 14 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 17 min |
| Jun 12, 5:36 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 24 min |
| Jun 12, 5:48 PM CDT | Tornado Warning | DMX | Davis | 30 min |
| Jun 12, 6:56 PM CDT | Areal Flood Warning | DMX | Adair, Adams, Black Hawk, Boone, Bremer, Butler and 17 more | 12 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.